MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-2-4
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The event is currently under investigation.
 
Event or Problem Description
It was reported that the advance14 lp low profile balloon catheter was inflated with 8 atm in the patient's body, when it ruptured.Another device was used to complete the procedure.No adverse effect to the patient reported.
 
Additional Manufacturer Narrative
Evaluation: a review of the complaint history, device history record, documentation, drawings, instructions for use (ifu), quality control and specifications was conducted.The device was not returned to assist with the investigation.There was no information regarding patient's anatomical features (ie.Calcifications, tortuosities) that may have contributed to the balloon rupture.As reported, the balloon was inflated with 8atm when it ruptured.Nominal pressure for this device is 8atm and the burst rate is 16atm.Per the ifu, use of a pressure gauge is recommended to monitor inflation pressures.There is no information regarding the method of inflation or method of monitoring the inflation.This device is verified at the rated burst pressure and the inflation pressure parameters are indicated in the compliance card insert.The compliance card is packaged and verified at 100% level.The ifu included with the device contains instructions on inflation of the device.There is no evidence the device ruptured radially.The balloon is designed to burst longitudinally (linearly) which minimizes the risk of balloon and/or catheter separation upon device withdrawal.There is no evidence the device separated.There is no evidence that any part of the device separated or was left in the patient.The customer stated another device was used to complete the procedure and the patient experienced no adverse effects.The device is inspected for any non-conformance prior to packaging.There is no evidence to suggest the product was not manufactured to current specifications.There is no evidence to suggest all items in the lot or similar devices in the field are nonconforming or defective.There is no evidence the device was damaged at the time of opening.Without visual, dimensional, and/or functional testing of the product, we are unable to determine if this is a manufacturing issue.Based upon the information provided and the characteristics displayed, it is plausible to suggest that this incident was technique related or human anatomy related.We will continue to monitor for similar events.
 
Additional Manufacturer Narrative
Methods: per the quality engineering risk assessment, no further action is warranted.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6438842
Report Number1820334-2017-00663
Device Sequence Number16339402
Product Code DQY
UDI-Device Identifier10827002503141
UDI-Public(01)10827002503141(17)190211(10)6728714
Combination Product (Y/N)N
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTAX4-14-170-2-4
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date04/25/2017
05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1